MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination revealed that the distal end is bent into a partial right curve with steering knob in neutral position.Butt bond seal is cracked and dried body fluid found inside the butt bond.Dried body fluid also found surrounding the connector at the back of the handle.Dried body fluid on the handle, main shaft, and distal end.Dried saline found on the distal end and inside several irrigation ports.Electrical continuity checks revealed no electrical shorts as checked manually using a multi-meter and breakout box.Tip is shorted to tc+, tc-, ring 3, sensor 1 & sensor 2.All electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.Abnormally high resistance was felt when actuating the steering mechanism.The device was plugged into a maestro generator 4000.The device was recognized by the generator.The distal end was opened.The entire distal cavity is full of dried blood.Next, the handle was opened.Dried body fluid was found throughout the interior cavity, on the pcb, and surrounding the rear connector solder joints.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
Reportable based on device analysis completed april 22, 2019.It was reported that during an ablation procedure for premature ventricular contractions (pvc), the intellanav oi catheter was no longer sensed by the maestro 4000 generator.The maestro pod.Ablation box and applicable cables were all replaced, to no effect.A new intellanav oi catheter was then used which solved the issue.There were no patient complications.However, returned device analysis revealed body fluid ingress.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8615304
Report Number2134265-2019-05356
Device Sequence Number11281253
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0022872090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1